This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I am 23 yrs 5'2 120lbs and I have Hyperstage 1 blood pressure. I was diagnosed about a year ago, and I might have had it longer than that. However when I first started taking my medication Bystolic 5mg my blood pressure start to go low around 116/69 so my doctor changed me to Lisinopril 2.5mg. Now I started to see that my blood pressure is 144/73 its been like that few a weeks but then it will go back to 123/83 every once in a while. I am concerned because I have read that high systolic blood pressure is usually found in older adults. Do I have every right to be concerned, what could be causing the changes in my reading like that?
Another note, I have changed my diet to a low sodium diet because I was known to eat a lot of high sodium food and eating even more healthy then before ;also high blood pressure does run in my family both parents have it but my father controlled it, maybe that can help.
Thank you, Annie
When your BP was running around 116/69 there was nothing to be concerned about. That's great BP numbers. I don't understand why your Dr would change your meds. Maybe you might want to talk to your Dr about going back on Bystolic. Remar
Hello I agree with Remar that your blood pressure readings are very good and are in no way cause for alarm. The normal blood pressure is 120/80 anything in, near or around that is what you want. If your readings start continuously running 160/ to 200/ over something then you need to get it checked because that will be too high and he will need to increase your medication or change you to another one.
The systolic pressure is the measurement when your heart is contracting. The diastolic is the measurement when your heart is at rest. The reason the doc changed the Bystolic to another medication is that he was probably afraid it was dropping your blood pressure too much. Blood pressure that is too low can make you feel very tired, shaky, doesn't deliver enough blood or oxygen to the bodies organs, and if it gets low enough can cause you to pass out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.